Alert archive / Indiana / Wind Advisories in 2013
Wind Advisory 3, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Apr 8, 2013, 11:44 AM CDT for Starke County, Indiana; Cass County, Michigan. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2013, 11:44 AM CDT (16:44 UTC)
- Expired
- Apr 8, 2013, 5:16 PM CDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
Counties Starke County, IN, Cass County, MI
The radar
The Northern Indiana radar (KIWX), 58 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
619 WWUS73 KIWX 081644 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1244 PM EDT MON APR 8 2013 ...WINDY CONDITIONS THIS AFTERNOON... .STRONG WINDS ARE EXPECTED TO DEVELOP OVER FAR SOUTHWEST LOWER MICHIGAN AND NORTHWEST INDIANA AS A SURFACE LOW PRESSURE AREA MOVES OVER THIS AREA. WINDS ARE EXPECTED TO BECOME SOUTHWEST AND INCREASE TO AROUND 30 MPH WITH GUSTS UP TO 50 MPH EARLY THIS AFTERNOON. WINDS WILL DIMINISH THIS EVENING AS THE LOW PRESSURE AREA MOVES INTO FAR SOUTHERN ONTARIO. INZ003-004-012-MIZ077-078-082300- /O.NEW.KIWX.WI.Y.0003.130408T1644Z-130408T2300Z/ LA PORTE-ST. JOSEPH IN-STARKE-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON... BASS LAKE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...MARCELLUS 1244 PM EDT MON APR 8 2013 /1144 AM CDT MON APR 8 2013/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING. HAZARDOUS WEATHER... * SUSTAINED WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS INCREASING TO AROUND 50 MPH. IMPACTS... * DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. * LOOSE OBJECTS NOT SECURED MAY BE BLOWN AROUND OR BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
173 WWUS73 KIWX 082216 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 616 PM EDT MON APR 8 2013 ...WIND ADVISORY IS CANCELLED... .WINDS HAVE DIMINISHED LATE THIS AFTERNOON AND THIS TREND IS EXPECTED TO CONTINUE THROUGH THE EVENING. INZ003-004-012-MIZ077-078-082330- /O.CAN.KIWX.WI.Y.0003.000000T0000Z-130408T2300Z/ LA PORTE-ST. JOSEPH IN-STARKE-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON... BASS LAKE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...MARCELLUS 616 PM EDT MON APR 8 2013 /516 PM CDT MON APR 8 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WIND ADVISORY. HAZARDOUS WEATHER... * WINDS HAVE DIMINISHED LATE THIS AFTERNOON AND THIS TREND IS EXPECTED TO CONTINUE THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX FOR MORE INFORMATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Apr 8, 5:36 AM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Apr 8, 5:36 AM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 636 AM EDT MON APR 8 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 417 AM EDT MON APR 8 2013 PLETHORA OF ISSUES TO DEAL WITH FROM PCPN CHANCES WITH NORTHWARD ADVANCING WARM FRONT TO AFTERNOON TEMPS AND FINALLY CONVECTIVE POTENTIAL TONIGHT WARM FRONT HAS CONTINUED TO EDGE NORTH OVER THE PAST SEVERAL HOURS AND WAS LOCATED FROM N OF LAFAYETTE TO SOUTH OF LIMA AT 8Z. A SMALL AREA OF SHOWERS WAS APPROACHING SW PARTS OF THE FORECAST AREA BUT WAS ALSO STRUGGLING TO HOLD TOGETHER AS IT ENCOUNTERS DRIER AIRMASS NORTH OF THE FRONT. MAIN AREA OF SHOWERS AND EMBEDDED STORMS WAS LOCATED FROM SE IOWA/NW ILLINOIS INTO NE MISSOURI CO LOCATED WITH DEEPENING SFC LOW TAKING SHAPE ACROSS N MISSOURI. HAVE A LOT OF CONCERN REGARDING HOW MUCH PRECIP WILL TAKE PLACE ACROSS THE AREA THIS MORNING WITH BULK OF PRECIP TO THE WEST OF THE REGION LIKELY TO BYPASS THE AREA...POSSIBLY CLIPPING NW COUNTIES. HI RES MODELS EXPAND THE AREA OF SHOWERS ACROSS THE CWA AS INCREASING ISENTROPIC LIFT MOVES IN THIS MORNING. HOWEVER CONSIDERING TRENDS THUS FAR...NOT OVERLY OPTIMISTIC. HAS TRIED TO ADJUST TRENDS TO LOWER POPS FURTHER IN SE AREAS AND FOCUS MORE NW. BY 18Z MOST IF NOT ALL PCPN SHOULD BE OUT OF THE AREA AS THE WARM FRONT LIES NEAR THE IN/MI/OH STATE LINE IF NOT A BIT FURTHER NORTH. SFC LOW WILL TRACK INTO CNTRL LWR MI BY LATE AFTERNOON. THIS WILL ALLOW THE WARM SECTOR TO OVERSPREAD MUCH OF THE AREA. WHILE MET/MAV SEEM TO BE LAGGING SOME...CONSALL AND OTHER MODEL BLENDS POINT TOWARDS A NEED TO RAISE AFTERNOON HIGHS...ESPECIALLY SOUTHERN AREAS. SOME OF THE GUIDANCE SUGGESTS LOW TO MAYBE MID 70S FOR HIGHS...BUT CONCERNED ABOUT EXACTLY HOW MUCH CLOUD COVER WILL LINGER ACROSS THE AREA. HAVE WENT CONSERVATIVE BUT STILL NUDGED UPWARD FROM PREV SHIFT. A WIND SHIFT LINE/WEAK COOL FRONT WILL MOVE IN FROM THE WEST LATE THIS AFTERNOON INTO THIS EVENING. IF WARM SECTOR DOES SETTLE IN THE AREA...LOW TO MID 50 DEWPTS WILL BE IN PLACE WITH MLCAPE VALUES BETWEEN 500 AND 1250 J/KG ACROSS SOUTHERN PORTIONS OF THE FA. POTENTIALLY STEEP LOW LEVEL LAPSE RATES AND SOME SHEAR WOULD SUGGEST THAT ANY CONVECTION THAT DEVELOPS IN ASSOCIATION WITH THE FRONT AND ASSOCIATED MID LEVEL ENERGY COULD BE ON THE STRONG/ISOL SVR SIDE (SEE SWODY1 OUTLOOK FOR MORE DETAILS). NOT READY TO FULLY BUY IN AGAIN WITH TEMP CONCERNS TODAY. HOWEVER...HAVE MAINTAINED CHC TSTMS MUCH OF THE NIGHT AND WILL MAKE PASSING MENTION IN HWO OF GUSTY WINDS/SMALL HAIL POSSIBLE WITH TSTMS LATE AFTERNOON INTO TONIGHT. HAVE RAISED OVERNIGHT LOWS WITH FRONT NOT MAKING A LOT OF PROGRESS EASTWARD TONIGHT. && .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 417 AM EDT MON APR 8 2013 ACTIVE PATTERN TO CONTINUE THROUGH THURSDAY WITH MAIN FOCUS ON CONVECTIVE/HEAVY RAIN POTENTIAL WEDNESDAY/WEDNESDAY NIGHT. STALLED FRONTAL BOUNDARY FROM SOUTHERN LOWER MICHIGAN INTO EASTERN IOWA SHOULD SHARPEN TUESDAY AFTERNOON AS LOW LEVEL CYCLONIC CIRCULATION ASSOCIATED WITH UPSTREAM AMPLIFYING WESTERN CONUS TROUGH MATURES. DIGGING NATURE OF THIS UPPER TROUGH SHOULD ALLOW SFC FRONT TO SLOWLY SAG SOUTHWARD DURING THE DAY TUESDAY. IT DOES APPEAR THAT A WINDOW WILL EXIST THROUGH EARLY AFTERNOON FOR EVEN NORTHERN LOCATIONS TO WARM INTO THE LOWER 60S. PROXIMITY OF FRONT DOES LEND TO THE POSSIBILITY OF A SCENARIO WHERE TEMPERATURES TURN SHARPLY COOLER FOR LAKESHORE AREAS IN THE AFTERNOON AND POTENTIAL DOES EXIST FOR LARGE MAX TEMP FORECAST ERRORS TUESDAY AFTERNOON ACROSS THE NORTH. CONFIDENCE IS INCREASING THAT CENTRAL/SOUTHERN LOCATIONS SHOULD REMAIN MORE FIRMLY IN WARM SECTOR WHERE HIGHS FROM UPPER 60S TO AROUND 70 SHOULD BE ATTAINABLE. THE COMBINATION OF RENEWED MODERATE LOW LEVEL THETAE ADVECTION TUESDAY MORNING WITH STRENGTHENING SOUTHWEST FLOW AND LIKELY SMALLER SCALE CONVECTIVELY ENHANCED VORTS PROGRESSING THROUGH GREAT LAKES CONFLUENCE ZONE SHOULD SUPPORT ADDITIONAL SHOWERS/ISOLD-SCT THUNDER ON TUESDAY PARTICULARLY ACROSS THE NORTH IN THE MORNING. CONFIDENCE IN AFTERNOON PRECIP SOMEWHAT LOWER AS MOST GUIDANCE DEPICTS STEEPER MID LEVEL LAPSE RATES WITH EML ADVECTING INTO THE AREA. THIS COULD EFFECTIVELY CAP ADDITIONAL AFTERNOON CONVECTION BUT HAVE MAINTAINED IDEA OF PREVIOUS FORECAST WITH HIGHEST CHANCE POPS NORTH. FOR THE TUESDAY NIGHT-WEDNESDAY NIGHT PERIOD HAVE PUT MOST WEIGHT ON A GEM/GEFS/EC BLEND WHICH OVERALL REPRESENTS THE MORE CONSISTENT EC SOLUTION OF THE PAST SEVERAL DAYS. INCREASED LOW LEVEL MOISTURE POOLING WITH BAROCLINIC ZONE ACROSS THE REGION AND INTENSIFYING LOW/MID LEVEL FRONTOGENESIS SHOULD ALLOW FOR INCREASING SHOWER/STORM THREAT DURING THE DAY WEDNESDAY. SFC CYCLOGENESIS SHOULD COMMENCE EARLY WEDNESDAY ACROSS LOWER MS VALLEY/SRN PLAINS IN RESPONSE TO STRONG UPPER JET STREAK ROUNDING LONGWAVE TROUGH. AS A RESULT...LITTLE OVERALL MOVEMENT IN LOW/MID LEVEL BAROCLINIC ZONE IS EXPECTED WEDNESDAY/WEDNESDAY EVENING ACROSS LOCAL AREA WITH PWATS INCREASING INTO THE 1.25-1.50 INCH RANGE LATE WED AFTERNOON/EVENING. PERSISTENT FRONTO FORCING AND ABUNDANT LOW LEVEL MOISTURE SHOULD BE AN EFFICIENT PRECIP PRODUCER FOR LOCAL AREA WITH 1 TO 3 INCH AMOUNTS CERTAINLY A POSSIBILITY. HEAVIEST RAIN IS CURRENTLY EXPECTED WEDNESDAY NIGHT AS UPPER FORCING INCREASES WITH COUPLET JET STRUCTURE ALSO SETTING UP ACROSS THE REGION. WITH STILL SOME UNCERTAINTIES ON EXACT LOCATIONS OF BEST LOW LEVEL MOISTURE POOLING AND SFC WAVE PLACEMENT...SEVERE THREAT STILL UNCLEAR FOR LOCAL AREA. DEEP LAYER SHEAR WILL BE ON THE INCREASE ESPECIALLY BY LATE WED AFTERNOON AS UPPER TROUGH AXIS SHIFTS EASTWARD WHICH MAY COMPENSATE FOR LOWER INSTABILITY. WHILE GREATER SEVERE POTENTIAL STILL APPEARS TO BE FOCUSED SOUTH OF THE AREA...CANNOT RULE OUT SOME ISOLD SVR POTENTIAL SOUTHERN HALF PER SWODY3 DEPENDING ON HOW ABOVE FACTORS PLAY OUT. UNSETTLED WEATHER TO CONTINUE INTO THURSDAY AS MID/UPPER TROUGH SHIFTS THROUGH THE AREA WITH SOME TS POTENTIAL IN FAR EAST/SOUTHEAST THURSDAY MORNING. NEGATIVE UPPER HEIGHT ANOMALY SHOULD BE SLOW TO VACATE THURSDAY NIGHT/EARLY FRIDAY AS MAIN UPPER TROUGH PHASES WITH ONTARIO PV ANOMALY. COOLER CONDITIONS TO SETTLE INTO THE AREA FOR NEXT WEEKEND...ALTHOUGH MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT IN QUICKLY MODERATING TEMPERATURES BY EARLY NEXT WEEK WITH CONTINUED ACTIVE EASTERN PACIFIC PATTERN. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 632 AM EDT MON APR 8 2013 SMALL SCALE SHORT WAVE APPEARS TO HAVE BEEN ENHANCED BY EARLIER CONVECTION ACROSS THE MID MS RIVER VALLEY...AND THIS FEATURE WILL TRACK ACROSS THE SOUTHERN GREAT LAKES REGION THIS AFTERNOON. WHILE MORE WIDESPREAD RAIN CONTINUES TO TRACK ACROSS NORTHERN ILLINOIS THIS MORNING...A NARROW LINE OF CONVECTION HAS FORMED TRAILING THIS AREA ACROSS CENTRAL ILLINOIS LIKELY TIED INTO MCV. WILL MAINTAIN RAIN SHOWER MENTION AT KSBN THROUGH 16Z WITH ADDITIONAL PRECIP DEVELOPMENT LIKELY EASTWARD IN ASSOCIATION WITH ENHANCED SW FLOW AND WAA. CONFIDENCE IN CENTRL IL CONVECTIVE ELEMENTS BEING MAINTAINED INTO NORTHWEST INDIANA IS LOW AT THIS TIME AND WILL MAINTAIN VCTS MENTION THROUGH MID MORNING AT KSBN. FRONTAL BOUNDARY SHOULD STALL OUT ACROSS NORTHERN INDIANA LATER THIS AFTERNOON IN THE WAKE OF THIS SHORT WAVE. FORCING SHOULD BE MORE LIMITED LATER THIS AFTERNOON...BUT SOME LOW END PROBABILITY EXISTS FOR AN AFTERNOON SHOWER OR STORM. HAVE MAINTAINED TREND TO MVFR CIGS THIS MORNING...WITH SOME IMPROVEMENT TO VFR POSSIBLE LATER THIS AFTERNOON BEFORE A GREATER LIKELIHOOD OF MVFR CIGS RETURN TONIGHT IN ASSOCIATION WITH STALLING FRONT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...FISHER LONG TERM...MARSILI AVIATION...MARSILI
Hazardous weather outlook, Apr 8, 3:56 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 456 AM EDT MON APR 8 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-090900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 456 AM EDT MON APR 8 2013 /356 AM CDT MON APR 8 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. A FEW OF THESE STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL LATER THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FOR MUCH OF THE TUESDAY THROUGH WEDNESDAY NIGHT PERIOD...WITH THE BEST CHANCES WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. SOME LOCALLY HEAVY RAINFALL AMOUNTS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. A FEW OF THE STORMS MAY ALSO BE STRONG TO SEVERE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT ACROSS NORTHERN INDIANA AND NORTHWEST OHIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-090900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 456 AM EDT MON APR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY NIGHT WITH THE GREATER CHANCES WEDNESDAY AND WEDNESDAY NIGHT. STRONG WINDS AND HIGH WAVES MAY RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT THURSDAY NIGHT THROUGH FRIDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 11:08 AM CDT | Special Marine Warning | IWX | 82 min | |
| Apr 8, 1:06 PM CDT | Small Craft Advisory | IWX | 6 hr | |
| Apr 8, 6:18 PM CDT | Special Weather Statement | IWX | Blackford, Grant | 27 min |
| Apr 8, 6:34 PM CDT | Special Weather Statement | IWX | Miami | 26 min |
Nearby
Wind Advisories in Indiana, 2013Wind Advisories in Michigan, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.